How people live if they not have insaurance with scary disease.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mal
Regular Member


Date Joined Jul 2006
Total Posts : 63
   Posted 7/7/2008 6:22 AM (GMT -7)   
Hi there,
My husband has crohns for about 32 yrs.hab been on remicade(i think 5 mg) about 1.5 yrs .His last infusion was on 12 june 2008 and he is very happy with remicade no medicines ,no symptoms but from last few days he has a symptoms like right side pain in stomach,change in bowel movements.
I am worried what happen to him is remicade stop working for him its only 4 weeks since last infusion why he is sick.
His job is not going good worried if there is no insaurance then how things work out.
My main question is how to survive with this disaese without insaurance.?????
Please reply me.

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 7/7/2008 7:36 AM (GMT -7)   
Well about insurance, people who do not have it have to apply for patient assistance with drug companies and if you met the requirements to qualify (meaning that you have to be poor enough) then you can get it at a much reduced rate or free. As to doctors, you go to the free clinics that most major cities have.

Perhaps he needs to get on a closer cycle of remicade. Six or Four week intervals, or start taking additional medications (like 6mp or immuran) to help him get through that time period. Or perhaps pain meds will help?

As I recall (please correct me if I am wrong) but I think your husband is an engineer or IT person? Usually at those positions you have 6 months of insurance even after the job ends.
Forum Co-moderator - Crohn's Disease
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
Make sure your suffering has meaning...-?
All suggestions/options/opinions are caveated with please consult with your local health care provider...


closure
Regular Member


Date Joined Jul 2008
Total Posts : 471
   Posted 7/7/2008 7:48 AM (GMT -7)   
I was just going to say that about the insurance lasting after the job. I don't know what your husband's job is, but when I lost my job way back when I was able to keep the insurance for 6 months. Hopefully the job will work out, but if not maybe the insurance will continue for a little while. Good luck.
Bipolar, panic disorder, PTSD, PCOS, hashimoto's disease/hypothyroidism, and in the process of being diagnosed with crohns. Too many meds to list!


melpa
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/7/2008 8:30 AM (GMT -7)   
My boyfriend is in the process of recovering from an ileostomy and two resections right now. He is not insured, because he is self-employed. We are not having a fun time trying to pay all of these hospital bills. We have been to the clinics mentioned above, and the doctors there just aren't skilled enough to handle a Crohn's patient. They told him that he should just stay on prednisone for the rest of his life... Hopefully you do not have to go through this. I know how hard it is to maintain a job with this disease, but you should be covered for 6 months after termination. Good luck with everything.

EMom
Veteran Member


Date Joined Aug 2007
Total Posts : 990
   Posted 7/7/2008 8:44 AM (GMT -7)   
If you are in the US, there is something called Cobra insurance. If you google it you can read about it. It extends your current plan while between jobs. We have used it on several occasions.
Mom to 16 year old boy diagnosed in June, 2007.
Omega 3s, digestive enzymes, probiotics, iron, vit. C, calcium w/D3, a good multivitamin, SCD legal yogurt, weaning off Asacol.
Started The Maker's Diet in Sept. '07. Gradually learning/using more SCD recipes, too! (cooking challenged)


mmckenna
Veteran Member


Date Joined Jan 2006
Total Posts : 725
   Posted 7/7/2008 9:46 AM (GMT -7)   
Mal,
I think I remember when your husband first went on Remicade several years back. Sorry to hear he is having trouble again.
5mg sounds very low, I bet he is on 500mg, that would be more of a standard dose. I was originally on 400mg every 8 weeks. After going to 7 and then 6 week intervals, I had a flare up that landed me in the hospital. Once they put me on 1000mg every 8 weeks, things cleared up and have been pretty good ever since. I'd suggest having your husband get in contact with his GI doctor right away. Having symptoms come back so soon isn't unheard of, could just be a temporary thing, but let the doctor know. Even at 500mg he has room to increase the dosage if that is what is needed.
I know that even on my 1000mg I still have the occasional return of symptoms. Often stress is a big trigger, but so can a change in diet. Could be that this is just a temporary thing.
The others are right, research COBRA, that is a system where your husband can keep his current benefits for a few months after leaving his job. He doesn't have to get laid off for this to happen, even if he chooses to leave he can use the CORBRA. COBRA is usually good for a few months, I think it is 6 months. After that, he would need to find something else. Worst case would be he would go onto a government disability program. Not the best option, but at least he wouldn't go without any medical care.

I really hope things go better for you and your husband. I remember how well things were working for him a while back. Hang in there.
Matthew McKenna,

"I'm just along for the ride."

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:17 PM (GMT -7)
There are a total of 2,734,290 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
422 Guest(s), 8 Registered Member(s) are currently online.  Details
cupcakespinkgal, mp16g08, Wdan, Lymiemomster, mmmk, ChickNorris, dbwilco, lavendar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer